Alert archive / Wyoming / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Aug 3, 2005, 5:34 PM MDT for Natrona County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 5:34 PM MDT (23:34 UTC)
- Expired
- Aug 3, 2005, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 162 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 032338 FFWRIW WYC025-040230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 534 PM MDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING THIS INCLUDES THE CITIES OF...EVANSVILLE...CASPER * UNTIL 830 PM MDT * AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING INTO THE CASPER AREA. RADAR IS ESTIMATING RAINFALL RATES OF 1 TO 2 INCHES IN AN HOUR WITH THESE STORMS. * THESE STORMS WILL CONTINUE TO MOVE INTO THE CASPER AREA THROUGH AROUND 7 PM. RAINFALL OF 1 TO 2 INCHES WILL BE LIKELY IN ABOUT AN HOURS TIME. THIS WILL LIKELY RESULT IN FLASH FLOODING... ESPECIALLY IN THOSE FLOOD PRONE AREAS OF CASPER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4261 10679 4259 10609 4315 10608 4316 10680 $$ FRIEDERS
3 follow-up statements
000 WGUS75 KRIW 040006 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 605 PM MDT WED AUG 3 2005 WYC025-040230- NATRONA WY- 605 PM MDT WED AUG 3 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 6 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING INTO THE CASPER AREA. RADAR IS ESTIMATING RAINFALL RATES OF 1 TO 2 INCHES OCCURRING IN AN HOURS TIME WITH THESE STORMS AS THEY MOVE THROUGH PARADISE VALLEY. THESE STORMS WILL CONTINUE TO MOVE EAST INTO CASPER THROUGH AROUND 7 PM. THESE EXCESSIVE RAINFALL RATES ARE EXPECTED TO CONTINUE...RESULTING IN A HIGH LIKELYHOOD OF FLASH FLOODING. NOT ONLY WILL FLOOD PRONE AREAS OF DOWNTOWN CASPER BE IMPACTED...BUT ALL SMALL STREAMS FEEDING OFF CASPER MOUNTAIN AND INTO THE PARADISE VALLEY AREA WILL ALSO BE SUSCEPTABLE. THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND NORMALLY DRY WASHES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4261 10679 4259 10609 4315 10608 4316 10680 $$ FRIEDERS
000 WGUS75 KRIW 040053 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 645 PM MDT WED AUG 3 2005 WYC025-040230- NATRONA WY- 650 PM MDT WED AUG 3 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 651 PM MDT...THE STRONG THUNDERSTORMS WITH EXCESSIVE RAINFALL WERE CONTINUING TO SHIFT EAST OF THE WARNED AREA. WIDESPREAD FLOODING HAS BEEN REPORTED WITH THE PASSAGE OF THESE STORMS WITH 1 TO ONE AND A HALF INCHES OF RAINFALL IN ABOUT AN HOUR. THE RAINFALL WILL CONTINUE TO END ACROSS THE CASPER AREA. ALTHOUGH THE RAINS ARE ENDING...FLASH FLOODING WILL REMAIN A THREAT THROUGH AROUND 830 PM. WATER LEVELS MAY CONTINUE TO RISE AS IT WILL TAKE TIME FOR THE WATER FROM THIS HEAVY RAINFALL TO RUN OFF INTO LOW LYING AREAS AND SMALL STREAMS AND CREEKS. IF IN A FLOOD PRONE AREA OR ALONG STREAMS OR CREEKS...MOVE TO HIGHER GROUND SHOULD WATERS RISE. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4261 10679 4259 10609 4315 10608 4316 10680 $$ FRIEDERS
000 WGUS75 KRIW 040150 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 750 PM MDT WED AUG 3 2005 WYC025-040230- NATRONA WY- 750 PM MDT WED AUG 3 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 745 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED FLOODING AROUND CASPER. HOMES IN THE GLENDALE AREA ARE BEING EVACUATED...TWO FEET OF WATER REMAINS ON THE CENTER STREET UNDERPASS...AND GENERAL STREET FLOODING PERSISTS ON C Y AVENUE. ADDITIONAL RAINFALL IS NOT EXPECTED THIS EVENING. HOWEVER...FLOODING PROBLEMS WILL PERSIST AS RUNOFF CONTINUES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS DIFFICULT TO RECOGNIZE THE DANGERS OF FLOODING. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4261 10679 4259 10609 4315 10608 4316 10680 $$ JONES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:04 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 3, 2:04 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 204 PM MDT WED AUG 3 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MAIN CONCERN CONTINUES TO BE THUNDERSTORM POTENTIAL INTO TONIGHT ALONG WITH LOCALLY HEAVY RAINFALL RATE POTENTIAL. ABUNDANT MOISTURE IN PLACE ACROSS THE REGION THIS AFTERNOON WITH PERSISTANT MONSOON MOISTURE FEED THIS WEEK. DEW POINTS REMAINING WELL INTO THE 40S AND LOWER 50S. THUNDERSTORMS CONTINUING TO FIRE IN THIS AFTERNOON INSTABILITY. SURFACE COLD FRONT SETTING UP ACROSS CENTRAL WYOMING WILL BE ADDED FOCUS FOR THE STRONGEST STORMS...FROM THE WIND RIVER BASIN EAST INTO THE CASPER AREA. HAVE INCLUDED THE THREAT FOR ISOLATED HEAVY RAINFALL IN FORECAST. BEHIND SYSTEM...HIGH PRESSURE BUILDS IN AND SHIFTS SOUTHEAST OF AREA THURSDAY. STILL SOME CAPES FORECAST FOR CENTRAL AND SOUTHERN AREAS FOR THURSDAY AFTERNOON... ESPECIALLY INTO THE UPPER WIND RIVER BASIN AND SURROUNDING HIGHER TERRAIN. THIS SEEMS REASONABLE FOR BEST PRECIP CHANCES GIVEN MOIST EAST/SOUTHEAST UPSLOPE FEEDING THIS REGION. THEREFORE...HAVE CONTINUED WITH HIGHEST PRECIP CHANCES FOR THIS REGION. A WESTERLY FLOW DEVELOPS BY FRIDAY FOR DRIER CONDITIONS. THE RESULTANT DRIER AIRMASS WILL BE START OF WARMER TEMPERATURES AS WELL. .LONG TERM...SATURDAY THROUGH WEDNESDAY... DRY PACIFIC AIR WILL BE OVER THE AREA SATURDAY. A PACIFIC TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST SUNDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTHWEST MOUNTAINS. MONDAY AS THE TROUGH NEARS WESTERN WYOMING...SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS...WITH ISOLATED SHOWERS AND THUNDERSTORMS IN THE BASIN ARE EXPECTED ACROSS WESTERN AND CENTRAL WYOMING. AS THE TROUGH PASSES TO THE EAST AND THE HIGH PRESSURE RIDGE ANCHORED OVER THE SOUTHWEST US REBOUNDS...MONSOON MOISTURE IS EXPECTED TO RETURN RAPIDLY ON TUESDAY AND WEDNESDAY BRINGING MORE SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE ADDITION OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY WAS THE MAJOR CHANGE TO THE EXTENDED FORECAST. LITTLE CHANGE WAS MADE TO TEMPERATURES AS THEY HAVE BEEN RATHER CONSISTENT THE PAST SEVERAL NIGHTS. EXTENDED MODELS IN GOOD AGREEMENT AT THIS TIME WITH MAIN WEATHER FEATURES. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FRIEDERS LONG TERM...CMB
Hazardous weather outlook, Aug 3, 2:29 PM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 229 PM MDT WED AUG 3 2005 WYZ001>020-022>030-041200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 229 PM MDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION INTO TONIGHT AS A MOIST AIRMASS INTERACTS WITH A COLD FRONT MOVING SOUTH ACROSS THE REGION. VERY HEAVY RAINFALL RATES WILL BE POSSIBLE WITH ANY STORMS THAT FORM. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE IN CENTRAL WYOMING...FROM THE WIND RIVER BASIN EAST TOWARD CASPER PRODUCING DAMAGING WINDS AND HAIL. THE HEAVY RAINS WILL ALSO POSE A FLASH FLOOD THREAT...ESPECIALLY IN AND NEAR STEEP TERRAIN AND ALONG SMALL STREAMS. IF YOU ARE PLANNING OUTDOOR ACTIVITIES THROUGH TONIGHT...YOU SHOULD BE PREPARED FOR THE POSSIBILITY FOR THIS THREATENING WEATHER. STREET FLOODING MAY ALSO OCCUR IF ANY STORMS MOVE OVER URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION GREATER THAN ONE INCH... FLOODING...HAIL AND DAMAGING WINDS. CONTACT THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:10 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 65 min |
| Aug 3, 2:44 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 61 min |
| Aug 3, 3:10 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 42 min |
| Aug 3, 3:28 PM MDT | Flash Flood Warning | RIW | Fremont, Natrona | 3 hr |
| Aug 3, 4:16 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 59 min |
Nearby
Flash Flood Warnings in Wyoming, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.